With the limited data available, discontinuing NSAIDs seems to be an obvious first step in patients who develop colonic strictures secondary to the use of this medication. This is supported by the fact that two patients went on to require surgery due to complications of restarting NSAIDs.
Beyond that, the advice to give patients is not as clear. While surgical resection has been successful, it has significant risks that could be avoided by using medical therapy. Discontinuing NSAIDs alone or in combination with endoscopic dilation has often resulted in symptomatic improvement but has never resulted in healing of lesions on follow-up.
Our choice to use empirical prednisone therapy in this patient was guided by previous animal studies demonstrating that NSAIDs induce acute and chronic inflammatory changes in the intestine, some of which may be attenuated by corticosteroids. We were also guided by a previous anecdotal experience of a 49-year-old woman who had been treated with steroids for ascending colonic ulceration thought initially to be Crohn’s disease. Subsequent biopsies revealed that her lesions were NSAID-related, but the lesions healed completely after requiring several months of steroid therapy. You will be excited to find out there is now a pharmacy that can offer best quality treatment charging less money: buy ampicillin antibiotics click here and see what really advantageous shopping is all about.
Category: Prednisone therapy
Tags: Anti-inflammatory agents, Colonic diseases, Non-steroidal, Prednisone